Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 3, NWS Boise, ID

March 24, 20157 counties in Idaho

NWS Boise, ID issued this wind advisory at Mar 24, 2015, 2:45 AM MDT for 7 counties in Idaho. It took effect at Mar 24, 2015, 12:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2015, 2:45 AM MDT (08:45 UTC)
In effect from
Mar 24, 2015, 12:00 PM MDT
Expired
Mar 24, 2015, 5:26 PM MDT
In force
5 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2015-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2015-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2271 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS75 KBOI 240845
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
245 AM MDT TUE MAR 24 2015

...VERY WINDY SOUTH AND EAST OF BOISE THIS AFTERNOON...

.BEFORE THE STRONGEST WINDS AFFECT THE AREA...A WARM FRONT WILL
BRING VALLEY RAIN AND MOUNTAIN SNOW ACROSS SOUTHWEST IDAHO THIS
MORNING. A COLD FRONTAL PASSAGE AROUND 10 AM WILL BRING VERY
WINDY CONDITIONS FOR THE AFTERNOON. STRONGEST WIND GUSTS TO 45 MPH
ARE EXPECTED SOUTH AND EAST OF BOISE BETWEEN NOON AND 6 PM.

IDZ014>016-028>030-241800-
/O.NEW.KBOI.WI.Y.0003.150324T1800Z-150325T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
245 AM MDT TUE MAR 24 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING EAST OF BOISE ACROSS THE UPPER TREASURE VALLEY...THROUGH
THE WESTERN MAGIC VALLEY...ALONG WITH THE CAMAS PRAIRIE...OWYHEE
MOUNTAINS...SOUTHERN HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...SOUTH 5 TO 15 MPH THIS MORNING SHIFTING TO WEST 15 TO 25
  MPH AROUND 10 AM. WEST TO NORTHWEST WINDS INCREASING TO 30 TO 45
  MPH ABOUT NOON. WINDS DIMINISHING TO 15 TO 30 MPH BY 9 PM.

* TIMING...STRONGEST WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED FROM
  NOON THROUGH 6 PM. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE OR VERY
  LIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
940 
WWUS75 KBOI 241527
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
927 AM MDT TUE MAR 24 2015

...VERY WINDY SOUTH AND EAST OF BOISE THIS AFTERNOON...

.COLD FRONT AROUND 10 AM MDT WILL BE FOLLOWED BY VERY WINDY
CONDITIONS FOR THE AFTERNOON. STRONGEST GUSTS TO 45 MPH ARE
EXPECTED SOUTH AND EAST OF BOISE BETWEEN NOON AND 6 PM MDT.

IDZ014>016-028>030-242330-
/O.CON.KBOI.WI.Y.0003.150324T1800Z-150325T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
927 AM MDT TUE MAR 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING IN
THE UPPER TREASURE VALLEY EAST OF BOISE...WESTERN MAGIC
VALLEY...SOUTHERN TWIN FALLS COUNTY...CAMAS PRAIRIE...SOUTHWEST
IDAHO HIGHLANDS...AND THE OWYHEE MOUNTAINS.

* WINDS...SOUTH 5 TO 15 MPH THIS MORNING SHIFTING TO WEST 15 TO 25
  MPH AROUND 10 AM MDT. SUSTAINED WEST OR NORTHWEST WINDS WILL
  INCREASE TO 30 MPH WITH GUSTS TO 45 MPH ABOUT NOON AND CONTINUE
  UNTIL SUNSET. WINDS WILL DIMINISH TO 15 TO 30 MPH BY 9 PM AND
  CONTINUE TO DECREASE THROUGH THE NIGHT.

* TIMING...STRONGEST WIND GUSTS TO 45 MPH ARE EXPECTED FROM NOON
  THROUGH 6 PM MDT.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE OR LIGHT
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
972 
WWUS75 KBOI 242326
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
526 PM MDT TUE MAR 24 2015

...WIND ADVISORY HAS BEEN CANCELLED...

IDZ014>016-028>030-250030-
/O.CAN.KBOI.WI.Y.0003.000000T0000Z-150325T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
526 PM MDT TUE MAR 24 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE DECREASING LATE THIS AFTERNOON. THEREFORE THE WIND
ADVISORY IS BEING CANCELLED. YOU MAY STILL EXPERIENCE MODERATE
GUSTS THROUGH EARLY EVENING...BUT WIDESPREAD SUSTAINED WINDS AT OR
ABOVE 30 MPH ARE NOT ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 23, 8:50 PM MDT, 5 hours 55 minutes earlier.

Area forecast discussion, Mar 23, 8:50 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
850 PM MDT MON MAR 23 2015

.DISCUSSION...NOW THAT THE CONVECTION IS ENDING FOR TODAY...ALL
EYES TURN WEST TO WATCH THE NEXT SYSTEM SPEED INTO THE AREA.
MOISTURE IS ALREADY POURING INTO THE PAC NW...AND THE COMPLEX SHORT
WAVES THAT MAKE UP THIS SYSTEM WERE LOCATED JUST OFF THE COAST OF
WASHINGTON AND OREGON AS OF 0230Z. THIS WILL BE THE WETTEST ONE
IN THE SERIES OF STORMS WE HAVE BEEN EXPERIENCING SINCE
SATURDAY...AND THE HIGH POPS IN THE FORECAST ARE WARRANTED. WE
WILL SEE PRECIP MOVING BACK INTO SE OREGON BEFORE MIDNIGHT...AND
INTO SW IDAHO WELL BEFORE DAWN. LATEST GUIDANCE STILL SHOWS
MODERATE W WINDS TUE AFTERNOON FROM MOUNTAIN HOME EAST THROUGH
TWIN FALLS AND JEROME...BUT NOT QUITE UP TO ADVISORY LEVELS. NO
CHANGES IN EXPECTATIONS AND NO CHANGES TO THE FORECAST THIS
EVENING.

&&

.AVIATION...MOSTLY VFR EARLY TONIGHT AS SHOWERS AND THUNDERSTORMS
HAVE RAPIDLY SUBSIDED. HOWEVER...MORE SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE IN FROM WEST TO EAST TONIGHT AND BE NEAR KBNO
24/06Z...KBOI 24/10Z...KTWF 24/13Z. OCCASIONAL MVFR/IFR CONDITIONS
POSSIBLE DURING SHOWERS WITH SNOW LEVELS AROUND 4000 FT. SURFACE
WINDS GENERALLY 12 KTS OR LESS...THEN AFTER 24/13Z...MANY
LOCATIONS COULD SEE GUSTS UP TO 30 KTS. WINDS ALOFT NEAR 10K FT
MSL...SOUTHWEST AT 20-25 KTS...THEN AFTER 24/08Z WEST AT 45-55
KTS.

&&

.PREV DISCUSSION...
SHORT TERM...A COUPLE OF FORECAST ADJUSTMENTS SINCE THIS MORNING.
AIR MASS NOT QUITE AS UNSTABLE AS BEFORE IN THE BOISE MOUNTAINS AND
WEST CENTRAL MOUNTAINS THIS EVENING SO HAVE TRIMMED COVERAGE OF
THUNDERSTORMS FROM SCATTERED TO ISOLATED AND LASTING ONLY THROUGH
03Z.  AIR MASS WILL BECOME MORE STABLE AFTER THAT.  KEPT ISOLATED
THUNDERSTORMS THIS EVENING SOUTH OF THE SNAKE BASIN IN IDAHO BUT
REMOVED THEM IN ALL OTHER ZONES.  LATEST MAV AND MET GUIDANCE HAVE
SLIGHTLY LOWERED WIND SPEEDS FOR TUESDAY AFTERNOON IN THE UPPER
TREASURE VALLEY AND WESTERN MAGIC VALLEY SO A WIND ADVISORY IS NO
LONGER A SURE THING.  WILL HOLD OFF ON ADVISORY FOR THIS PACKAGE.
OTHER IDEAS OF PREVIOUS FORECAST STILL HOLD.  THIS AFTERNOON/S SHORT
WAVE TROUGH AND SHOWERS WILL EXIT EAST LATE TODAY.  AFTER A FEW
HOURS CLEARING FROM WEST TO EAST THE NEXT PACIFIC SHORT WAVE TROUGH
WILL COME IN OVERNIGHT THROUGH TUESDAY WITH MORE SHOWERS...AND THAT
TROUGH LOOKS WETTER THAN THE PREVIOUS TWO...SO HIGH POPS ARE IN
EFFECT LATE TONIGHT THROUGH TUESDAY.  DRYING FROM THE NORTHWEST
LATER TUESDAY. CLEARING AND COOLER TUESDAY NIGHT THEN MOSTLY CLOUDY
WEDNESDAY AS A WARM FRONT MOVES THROUGH WITH A CHANCE OF LIGHT RAIN
AND SNOW IN NORTHERN ZONES.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...LATEST MODEL RUNS
STILL ON TRACK WITH AN UPPER LEVEL RIDGE BUILDING ALONG THE WEST
COAST.  THIS WILL BRING DRY CONDITIONS AND WARMING TEMPERATURES TO
THE FORECAST AREA.  HIGH TEMPERATURES WILL WARM TO 10 TO 15 DEGREES
ABOVE NORMAL IN THE VALLEYS BY SATURDAY WITH MOUNTAIN LOCATIONS
AROUND 5 DEGREES ABOVE NORMAL.

SATURDAY NIGHT THROUGH MONDAY...MAINLY DRY ZONAL FLOW OVER THE
REGION AS THE UPPER LEVEL RIDGE MOVES EAST AND A SHORT WAVE PASSES
NORTH OF US ALONG THE CANADIAN BORDER. TEMPERATURES WILL CONTINUE TO
BE 10-15 DEGREES ABOVE NORMAL...THOUGH THEY/LL BE ON A STEADY
DECLINE THROUGH THE PERIOD AS HEIGHTS LOWER.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...SP
AVIATION.....EP
PREV SHORT TERM...LC
PREV LONG TERM....JA/AB

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:35 AM MDTWinter Weather AdvisoryBOIAdams, Boise, Camas, Elmore, Gem, Valley and 1 more9 hr

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.